Texas, 2007

Winter Weather in Texas, December 26, 2007

December 26, 2007 · NWS LUB · 4 events in 4 counties and zones

A fast moving storm system brought accumulating snowfall to a broad area of the Southern Plains during the early morning hours of the 26th. Although the west Texas South Plains was on the periphery of this storm, light snow accumulations were observed over the extreme southwestern Texas Panhandle and the northern South Plains.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A fast moving storm system brought accumulating snowfall to a broad area of the Southern Plains during the early morning hours of the 26th. Although the west Texas South Plains was on the periphery of this storm, light snow accumulations were observed over the extreme southwestern Texas Panhandle and the northern South Plains. Reports of 1 inch or greater accumulations included: 2 inches at Rhea (Parmer County), 1 inch at Caprock Canyon State Park (Briscoe County), 1 inch at Floydada (Floyd County), 1 inch at Plainview (Hale County), and 1 inch at Silverton (Briscoe County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 25, 10:17 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 25, 10:17 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1017 PM CST TUE DEC 25 2007

.UPDATE...
PER LATEST SAT/RADAR IMAGERY...APPEARS THAT BEST ASCENT ASSOCIATED
WITH SHORTWAVE MOVING OVER THE REGION WAS STILL OVER EASTERN NM
AS OF LATE THIS EVENING. MEANWHILE...LATEST WIND PROFILER DATA
INDICATING THAT MID LEVEL JET MAY HAVE ROUNDED BASE OF TROUGH AND
SHOULD EXPECT ASCENT REGION TO PIVOT CYCLONICALY OVER THE
SOUTHWEST PANHANDLE/NORTHERN SOUTH PLAINS DURING THE REMAINDER OF
THE NIGHT. ALTHOUGH THIS SUPPORTS THE THREAT FOR ACCUMULATING SNOW
ACROSS MOST OF THE ADVISORY AREA...THE POSSIBILITY EXISTS THAT THE
POTENTIAL WILL BE LESS IN THE EASTERN COUNTIES VERSUS THE CENTRAL
AND WESTERN COUNTIES. FOR NOW WILL CONTINUE WITH INHERITED
FORECAST AND ADVISORY.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        21  36  22  44  15 /  80  60   0  20  10
TULIA         23  38  22  44  19 /  80  60   0  20  10
PLAINVIEW     24  39  23  46  19 /  80  60   0  10  10
LEVELLAND     23  42  22  48  19 /  60  40   0  10   0
LUBBOCK       28  44  24  48  21 /  60  60   0  10   0
DENVER CITY   27  43  23  50  22 /  30  10   0  10   0
BROWNFIELD    27  44  22  49  22 /  40  30   0  10   0
CHILDRESS     29  42  27  41  26 /  60  70   0  10  10
SPUR          27  45  23  48  25 /  50  60   0   0   0
ASPERMONT     32  46  25  51  27 /  40  50   0   0   0
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 8 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
TXZ021>024-027>030.
&&

18/02
Hazardous weather outlook, Dec 25, 3:36 PM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CST TUE DEC 25 2007

TXZ021>044-262145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
336 PM CST TUE DEC 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

AREAS OF LIGHT SNOW ARE EXPECTED TO SPREAD ACROSS THE TEXAS
PANHANDLE AND SOUTH PLAINS REGION LATER TONIGHT AS A POTENT UPPER
LEVEL LOW PRESSURE SYSTEM MOVES OUT OF NEW MEXICO AND ACROSS THE
EXTREME SOUTHERN PORTION OF THE SOUTH PLAINS. SNOW ACCUMULATIONS OF
ONE TO TWO INCHES ARE POSSIBLE MAINLY NORTH OF MORTON...PLAINVIEW...
AND SILVERTON. GUSTY WINDS MAY CAUSE SOME BLOWING SNOW AT TIMES AS
WELL. ACCUMULATIONS OVER THE EXTREME SOUTHERN SOUTH PLAINS AND THE
ROLLING PLAINS SHOULD BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT UPPER LEVEL STORM SYSTEM WILL MOVE JUST NORTH OF THE AREA
ON THURSDAY. THIS SYSTEM WILL BRING THE POSSIBILITY OF STRONG
WESTERLY WINDS AND LOW RELATIVE HUMIDITIES...WHICH WILL COMBINE TO
INCREASE FIRE WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...
PERSONS TRAVELING ACROSS THE SOUTHERN HIGH PLAINS LATE TONIGHT AND
WEDNESDAY MORNING SHOULD PREPARE FOR THE POSSIBILITY OF LIGHT SNOW
ACCUMULATIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Parmer

When
December 26, 2:00 AM CST to 6:00 AM CST
Where
Parmer forecast zone
Reported by
COOP Observer
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Briscoe

When
December 26, 2:00 AM CST to 6:00 AM CST
Where
Briscoe forecast zone
Reported by
COOP Observer
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
December 26, 2:00 AM CST to 6:00 AM CST
Where
Floyd forecast zone
Reported by
COOP Observer
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Weather, Hale

When
December 26, 2:00 AM CST to 6:00 AM CST
Where
Hale forecast zone
Reported by
COOP Observer
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65960, 65961, 65962, 65963.